Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 412, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 7, 2008, 7:59 PM EDT for Cherokee County, Cobb County, Georgia. It was in force for 46 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2008, 7:59 PM EDT (23:59 UTC)
- Expired
- Jul 7, 2008, 8:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Cherokee County, GA, Cobb County, GA
The radar
The Atlanta radar (KFFC), 82 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 8:10 PM EDT | TSTM WND DMG | 2 Ne Acworth, GA | SIX LARGE TREES DOWN IN NORTHEASTERN PORTION OF CITY. |
| Jul 7, 8:10 PM EDT | HAIL 0.25 | Woodstock, GA | |
| Jul 7, 8:12 PM EDT | TSTM WND DMG | Woodstock, GA | SEVERAL TREES DOWN AND ONE PINE TREE SNAPPED IN THE WOODSTOCK TOWN LAKE AREA. |
| Jul 7, 8:12 PM EDT | HAIL 0.75 | Woodstock, GA | |
| Jul 7, 8:12 PM EDT | HAIL 1 | 1 Nw Woodstock, GA | |
| Jul 7, 8:15 PM EDT | TSTM WND DMG | 2 W Woodstock, GA | EMERGENCY MANAGER REPORTED 36 TREES FELL BETWEEN 815 AND 820 PM...MAINLY IN THE EAGLE WATCH NEIGHBORHOOD...2 MILES WEST OF WOODSTOCK. SEVERAL OF THESE TREES FELL ON STRUCTURES...RESULTING IN MINOR DAMAGE. |
| Jul 7, 8:15 PM EDT | TSTM WND DMG | Woodstock, GA | AT A LOCATION OFF OF COLONIAL DRIVE...MULTIPLE TREES DOWN...RESULTING IN A HOLE IN A ROOF. STRUCTURAL DAMAGE SUSTAINED BY DECK FROM WINDS. |
| Jul 7, 8:15 PM EDT | HAIL 0.75 | Woodstock, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 12.0 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1394 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 731 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 080001 SVRFFC GAC057-067-080045- /O.NEW.KFFC.SV.W.0412.080707T2359Z-080708T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 759 PM EDT MON JUL 7 2008 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN CHEROKEE COUNTY IN NORTH CENTRAL GEORGIA NORTH CENTRAL COBB COUNTY IN NORTH CENTRAL GEORGIA * UNTIL 845 PM EDT * AT 758 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL. THIS STORM WAS LOCATED 6 MILES WEST OF WOODSTOCK...MOVING SOUTHEAST AT 9 MPH. * OTHER AREAS NEAR THE WARNING INCLUDE ACWORTH AND KENNESAW. MOTORISTS ALONG I-75 NEAR ACWORTH AND KENNESAW AND ALONG I-575 NEAR WOODSTOCK SHOULD SLOW DOWN AND INCREASE THE DISTANCE BETWEEN YOU AND THE VEHICLE IN FRONT OF YOU. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3411 8447 3402 8457 3407 8466 3419 8465 TIME...MOT...LOC 2359Z 300DEG 8KT 3412 8461 $$
2 follow-up statements
000
WWUS52 KFFC 080015
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
813 PM EDT MON JUL 7 2008
GAC057-067-080045-
/O.CON.KFFC.SV.W.0412.000000T0000Z-080708T0045Z/
COBB GA-CHEROKEE GA-
813 PM EDT MON JUL 7 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR SOUTH CENTRAL CHEROKEE AND NORTH CENTRAL COBB COUNTIES...
AT 811 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL. THIS STORM WAS CENTERED 2 MILES NORTHWEST OF WOODSTOCK...MOVING
EAST AT 14 MPH. QUARTER SIZED HAIL HAS BEEN REPORTED WITH THIS STORM
MOTORISTS ALONG I-575 NEAR WOODSTOCK SHOULD SLOW DOWN AND INCREASE
THE DISTANCE BETWEEN YOU AND THE VEHICLE IN FRONT OF YOU.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3417 8460 3411 8447 3407 8452 3406 8452
3405 8453 3409 8461
TIME...MOT...LOC 0013Z 278DEG 12KT 3412 8457
$$000
WWUS52 KFFC 080037
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
836 PM EDT MON JUL 7 2008
GAC057-080046-
/O.CAN.KFFC.SV.W.0412.000000T0000Z-080708T0045Z/
CHEROKEE GA-
836 PM EDT MON JUL 7 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CHEROKEE COUNTY
IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LEVELS.
IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...PLEASE
CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3409 8456 3408 8455 3408 8451 3407 8452
3405 8453 3407 8456 3408 8458 3409 8460
TIME...MOT...LOC 0036Z 024DEG 37KT 3404 8455
$$
GAC067-080045-
/O.CON.KFFC.SV.W.0412.000000T0000Z-080708T0045Z/
COBB GA-
836 PM EDT MON JUL 7 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR NORTH CENTRAL COBB COUNTY...
AT 832 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS
STORM WAS CENTERED 5 MILES NORTHEAST OF MARIETTA...MOVING EAST
AT 5 MPH.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3409 8456 3408 8455 3408 8451 3407 8452
3405 8453 3407 8456 3408 8458 3409 8460
TIME...MOT...LOC 0036Z 024DEG 37KT 3404 8455
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 7:35 PM EDT, 24 minutes earlier.
Area forecast discussion, Jul 7, 7:35 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 735 PM EDT MON JUL 7 2008 .UPDATE... WILL RAISE POPS TO CHANCE CATEGORY IN NORTH GA FOR TONIGHT DUE TO CONVECTION FIRING ALONG A RESIDUAL THETA-E BOUNDARY LYING FROM ROME TO HELEN. WEAK UPPER LEVEL SUPPORT FROM DECAYING MCV WILL HELP KEEP THE CONVECTION ALIVE PAST MIDNIGHT. SOME MAY APPROACH SEVERE...BUT NOT EXPECTING MUCH MORE THAN THAT. MODIFIED SKY COVER AND TEMPS FOR TONIGHT...AS WELL. .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... CURRENT SATELLITE LOOP SHOWS SOME CU DEVELOPING ACROSS THE REGION BUT IT IS VERY LOW TOPPED COMPARED TO THE LAST TWO DAYS. THERE ARE SOME SCT SHOWERS MAINLY ACROSS OUT SERN SECTIONS WITH SOME ISOLATED TSRA BUT THINGS ARE NOT DEVELOPING AS RAPIDLY TODAY. THE UPPER LEVEL TROUGH AXIS IS IS JUST EAST OF OUR AREA AND ALLOWING THE UPPER LEVEL RIDGE OVER THE NORTHERN GULF TO WORK INTO W GA. THE TROUGH IS EXPECTED TO CONTINUE MOVING SLOWLY EAST AND MOVE OFF THE MID ATLANTIC COAST BY 12-18Z WED. WE WILL GET INTO MORE UPPER LEVEL ZONAL FLOW AS THE RIDGE CONTINUES TO BUILD OVER THE GULF COAST STATES. THE CURRENT GFS LOOKS TO HAVE INITIALIZED VERY WELL WHEN COMPARED TO THE CURRENT WV LOOP. A LARGE MOISTURE PLUME EXTENDING FROM THE MID ATLANTIC STATES DOWN ALONG THE COAST AND OUT INTO THE GULF IS REPRESENTED WELL IN THE MODELS. THEY SHOW THIS PLUME STAYING FAIRLY STATIONARY THROUGH TUE AND THEN GETTING CAUGHT UP IN THE DEVELOPING ZONAL FLOW. THERE ARE A FEW LITTLE SHORTWAVES MOVING OUT OF THE SOUTHERN PLAINS WED/THU BUT THEY MAINLY MOVE ACROSS TN/KY. THEY WILL KEEP GA UNDER A NICE AREA OF MOISTURE SO WILL KEEP DIURNALLY DRIVEN CHANCE POPS IN THE SHORT TERM. TEMPS SHOULD BE VERY CLOSE TO SEASONAL NORMS ALSO. .LONG TERM /THURSDAY THROUGH MONDAY/... THE UPPER LEVEL TROUGH MOVING OFFSHORE WED WILL MAKE ROOM FOR THE DEVELOPING UPPER LEVEL RIDGE BUILDING OVER THE NORTHERN GULF. THIS RIDGE WILL BRING IN GOOD ZONAL FLOW THROUGH THE WEEKEND AND KEEP A NICE CAP ON THE ANY CONVECTIVE DEVELOPMENT THROUGH DAY 7. DIURNALLY DRIVEN INSTABILITIES AND MOISTURE WILL BE AVAILABLE BUT THIS RIDGE WILL KEEP ANY CONVECTIVE ACTIVITY TO A MINIMUM. WILL CONTINUE WITH CURRENT THINKING OF CHANCE POPS EACH DAY IN THE EXTENDED. GUIDANCE TEMPERATURES CONTINUE TO ADVERTISE NEAR SEASONAL NORMALS THROUGH NEXT WEEK AND SEE NO REASON TO MAKE ANY CHANGES. && .AVIATION... COVERAGE OF LATE DAY PRECIPITATION WILL BE MUCH LESS THAN YESTERDAY. THIS WILL LIKELY RESULT IN MUCH LESS LOW CLOUD AND FOG TUESDAY MORNING THAN THERE WAS MONDAY MORNING. MOST AIRPORTS SHOULD SEE NOTHING MORE THAN A LAYER OR TWO OF GENERALLY SCATTERED CLOUDS LEFT OVER FROM TODAYS LATE DAY CONVECTIVE PRECIPITATION. A CIRRUS CEILING IS ANTICIPATED OVERNIGHT AS REMNANTS OF DYING CONVECTIVE COMPLEX IN KENTUCKY AND TENNESSEE DRIFT SOUTH. BOUNDARY LAYER SHOULD EVENTUALLY STABILIZE TONIGHT AND ALLOW FOR A PERIOD OF FOG/HAZE WITH VISIBILITIES IN THE 4 TO 6 MILE RANGE AT DAYBREAK. OF COURSE...LOWER SUNRISE CONDITIONS WILL OCCUR AT THOSE AIRPORTS THAT GET HIT BY ISOLATED THUNDERSTORMS OR SHOWERS THIS EVENING. EVERYTHING SHOULD MIX OUT MY 14Z AND WE START THE SUMMERTIME DIURNAL PATTERN ALL OVER AGAIN. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 68 89 68 91 69 / 20 30 20 30 20 ATLANTA 70 89 70 90 70 / 10 20 10 30 20 BLAIRSVILLE 64 85 64 84 65 / 20 30 20 30 30 CARTERSVILLE 66 91 66 90 68 / 10 20 20 30 30 COLUMBUS 70 91 73 91 73 / 10 30 10 30 20 GAINESVILLE 69 87 69 89 70 / 10 20 20 30 30 MACON 69 92 70 94 73 / 20 40 20 40 20 ROME 69 93 69 92 70 / 10 20 20 30 30 PEACHTREE CITY 65 90 67 89 69 / 10 30 10 30 20 VIDALIA 69 90 71 92 71 / 50 50 20 40 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 01/15
Hazardous weather outlook, Jul 7, 7:55 PM EDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 755 PM EDT MON JUL 7 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-081000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 755 PM EDT MON JUL 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS EXPECTED THIS EVENING. .SYNOPSIS... HIGH PRESSURE WILL REMAIN OFF THE GEORGIA COAST. A WEAK LOW PRESSURE TROUGH IS LOCATED OVER NORTHWEST GEORGIA. .PRIMARY HAZARDS... THE PRIMARY HAZARD WILL BE LIGHTNING STRIKES. A COUPLE OF THUNDERSTORMS MAY ALSO PRODUCE LARGE HAIL AND DAMAGING WIND. .DISCUSSION... WINDS CIRCULATING AROUND THE HIGH PRESSURE SYSTEM OFF THE GEORGIA COAST ARE PROVING THE STATE WITH A FLOW OF MOIST AIR OFF THE GULF OF MEXICO. THE AIR MASS IS MODERATELY UNSTABLE WITH LIFTED INDICES OF MINUS 3 TO MINUS 4 AT SUNSET. ISOLATED THUNDERSTORMS ARE EXPECTED TO BUBBLE UP IN THE UNSTABLE AIR MASS EVEN WITHOUT ADDITIONAL FORCING. THE LOSS OF DAYTIME HEAT BY LATE EVENING WILL LIKELY BRING THUNDERSTORMS TO AN END. SO...THE MOST LIKELY TIME FOR THUNDERSTORMS WILL BE BETWEEN NOW AND MIDNIGHT. THEY COULD OCCUR IN EITHER THE NORTHERN PART OF THE STATE OR ACROSS CENTRAL GEORGIA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jul 7, 6:42 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 642 PM EDT MON JUL 7 2008 GAZ020-030-031-072315- 642 PM EDT MON JUL 7 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN NORTHWEST PAULDING...NORTHEAST POLK AND SOUTHWEST BARTOW COUNTIES UNTIL 715 PM EDT... AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER TAYLORSVILLE...MOVING SOUTH AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS PAULDING...POLK AND BARTOW COUNTIES THROUGH 715 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE STILESBORO...TAYLORSVILLE...EUHARLEE AND ARAGON.
Special weather statement, Jul 7, 6:49 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 649 PM EDT MON JUL 7 2008 GAZ082-083-072315- 649 PM EDT MON JUL 7 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN TWIGGS AND BIBB COUNTIES UNTIL 715 PM EDT... AT 646 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR RUTLAND OR ABOUT 5 MILES SOUTH OF MACON DRIFTING SOUTH AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS TWIGGS AND BIBB COUNTIES THROUGH 715 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE SKIPPERTON...RUTLAND...HUBER...PAYNE AND MACON. MOTORISTS SHOULD SLOW DOWN AND ALLOW EXTRA DISTANCE BETWEEN YOU AND THE VEHICLE IN FRONT OF YOU.
Special weather statement, Jul 7, 7:37 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 737 PM EDT MON JUL 7 2008 GAZ041-080000- 737 PM EDT MON JUL 7 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN HARALSON COUNTY UNTIL 800 PM EDT... AT 733 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTH OF BUCHANAN...MOVING SOUTHEAST AT 6 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS HARALSON COUNTY THROUGH 800 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE BUCHANAN AND DRAKETOWN. MOTORISTS AFFECTED BY THIS STORM SHOULD SLOW DOWN AND INCREASE THE DISTANCE BETWEEN YOU AND THE VEHICLE IN FRONT OF YOU.
Special weather statement, Jul 7, 7:41 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 741 PM EDT MON JUL 7 2008 GAZ020-021-031-032-080015- 741 PM EDT MON JUL 7 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN NORTHEAST PAULDING...NORTHWEST COBB...SOUTHWEST CHEROKEE AND SOUTHEAST BARTOW COUNTIES UNTIL 815 PM EDT... AT 737 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES WEST OF ACWORTH...MOVING SOUTHEAST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS PAULDING...COBB...CHEROKEE AND BARTOW COUNTIES THROUGH 815 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE NEW HOPE...ACWORTH AND KENNESAW. MOTORISTS AFFECTED BY THIS STORM SHOULD SLOW DOWN AND INCREASE THE DISTANCE BETWEEN YOU AND THE VEHICLE IN FRONT OF YOU.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 10:43 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee | 47 min |
| Jul 6, 11:27 PM EDT | Severe Thunderstorm Warning | FFC | Bartow | 19 min |
| Jul 7, 7:12 PM EDT | Severe Thunderstorm Warning | FFC | Paulding | 48 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.